Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 6, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Apr 4, 2004, 9:22 AM MDT for Doña Ana County, New Mexico; El Paso County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2004, 9:22 AM MDT (15:22 UTC)
- Expired
- Apr 4, 2004, 10:15 AM MDT
- In force
- 53 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
Counties Doña Ana County, NM, El Paso County, TX
The radar
The El Paso radar (KEPZ), 27 km from the middle of the area, began a volume at 15:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 3.4 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 712 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
826 WUUS54 KEPZ 041522 SVRELP NMC013-TXC141-041615- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 918 AM MDT SUN APR 4 2004 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL DONA ANA COUNTY IN NEW MEXICO INCLUDING THE CITIES OF...UNIVERSITY PARK...SUNLAND PARK...LAS CRUCES NORTHWESTERN EL PASO COUNTY IN TEXAS INCLUDING THE CITIES OF...FORT BLISS...EL PASO...CANUTILLO... ANTHONY * UNTIL 1015 AM MDT * AT 911 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 15 MILES WEST OF DONA ANA TO 21 MILES WEST OF SUNLAND PARK...OR FROM 18 MILES WEST OF LAS CRUCES TO 21 MILES WEST OF SUNLAND PARK...MOVING NORTHEAST AT 25 MPH. * THE LINE OF SEVERE THUNDERSTORMS ARE EXPECTED TO BE NEAR... OVER LAS SUNLAND PARK AT 955 AM MDT OVER LAS CRUCES AT 1000 AM MDT OVER CANUTILLO AT 1000 AM MDT OVER EL PASO AT 1010 AM MDT 2 MILES WEST OF ORGAN AT 1015 AM MDT VERY LARGE HAIL AND WIND GUSTS OVER 58 MPH ARE POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...SEEK SHELTER IN A SUBSTANTIAL BUILDING. STAY TUNED TO YOUR WEATHER RADIO OR LOCAL BROADCAST MEDIA OUTLETS FOR THE LATEST WEATHER INFORMATION. LAT...LON 3234 10720 3154 10707 3165 10635 3243 10655 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 4:00 AM MDT, 5 hours 22 minutes earlier.
Area forecast discussion, Apr 4, 4:00 AM MDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO-SANTA TERESA NM 400 AM MDT SUN APR 4 2004 SYNOPSIS... A LOW PRESSURE SYSTEM WILL MOVE SLOWLY ACROSS ARIZONA AND NEW MEXICO TODAY AND MONDAY. THIS STORM WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE BORDERLAND THROUGH THE NEXT TWO DAYS. WESTERLY WINDS BEHIND THE STORM WILL BRING A RETURN OF DRIER WEATHER TO THE REGION ON TUESDAY AND WEDNESDAY. ANOTHER LOW PRESSURE SYSTEM RESULT IN A THREAT OF RAIN LATER THIS WEEK. DISCUSSION... UPPER LOW REMAINS ALMOST STATIONARY OVER CENTRAL ARIZONA EARLY THIS MORNING WHILE COLD FRONT HAS NOW BACK DOORED ACROSS ALL OF THE CWA. THIS COMPLEX PATTERN PRODUCED WILD WEATHER SATURDAY AFTERNOON AND EVENING WITH LARGE HAIL AND HIGH WINDS REPORTED. WHILE LOW LEVELS HAVE COOLED SOMEWHAT STRONG CONVECTION CONTINUES OVER EASTERN HALF OF THE AREA AS SOUTHERLY FLOW ALOFT IS OVERRUNNING NORTHEAST SURFACE FLOW RESULTING IN ISENTROPIC LIFT. CURRENT SITUATION WILL CONTINUE TODAY AS LOW WOBBLES INTO WESTERN ARIZONA. DEEP SOUTHERLY FLOW AHEAD OF LOW WILL MAINTAIN MOISTURE TRANSPORT ALOFT WHILE LOW LEVEL EASTERLIES PUSH MOISTURE IN AT THE BOUNDARY LAYER. THIS WILL MAINTAIN ISENTROPIC LIFT WHILE CONCURRENTLY REGION WILL EXPERIENCE DYNAMIC LIFT ALOFT VIA PROXIMITY OF UPPER SYSTEM AND ATTENDANT DIFFERENTIAL PVA. THUS SEE THREAT OF AT LEAST SCATTERED CONVECTION CONTINUING INTO TONIGHT. WHILE LOW LEVEL COOLING MEANS AIR MASS WILL NOT BE AS UNSTABLE AS YESTERDAY STILL EXPECT ISOLATED STORMS MAY PRODUCE SMALL HAIL AS AIR MASS REMAINS RATHER COOL ALOFT. WILL CONTINUE FORECAST OF SCATTERED CONVECTION ON MONDAY AS LOW FINALLY MOVES ACROSS NEW MEXICO. SUBSIDING NORTHWEST FLOW BEHIND THIS SYSTEM SHOULD BRING DRIER WARMER WEATHER TUESDAY AND WEDNESDAY. MODELS NOW SHOWING A DEEPER MID WEST TROUGH WEDNESDAY WHICH IN TURN WILL SUPPORT A WEAK BACKDOOR FRONTAL PASSAGE ON THURSDAY WITH TEMPS COOLING A BIT. LATEST GFS STILL MOVING BAJA CUT-OFF LOW INTO THE VICINITY LATER IN THE WEEK SO WILL KEEP MENTION OF RAIN PER EARLIER FORECAST. PRELIMINARY NUMBERS... EL PASO ET 067/047 069/046 075 45540 ALAMOGORDO TT 056/043 060/043 069 55540 LAS CRUCES ET 063/046 067/045 074 45540 CLOUDCROFT TT 042/032 044/031 052 66541 TRUTH OR CONSEQUENCES TT 055/042 062/042 069 54540 SILVER CITY TT 048/037 057/037 064 54540 DEMING ET 060/043 066/042 073 43540 LORDSBURG ET 060/042 065/042 073 43540 SIERRA BLANCA TT 067/045 066/046 073 56541 .ELP WATCHES/WARNINGS/ADVISORIES...NONE 05 ROGASH
Hazardous weather outlook, Apr 4, 6:38 AM MDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX 538 AM MST SUN APR 04 2004 NMZ022>024-030>032-TXZ055-056-041800- EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM- SOUTHERN DESERT NM-SOUTHWEST DESERT/MIMBRES BASIN NM- SOUTHWEST DESSERT/BOOTHEEL NM- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- 535 AM MST SUN APR 04 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS. .DAY ONE... A COMPLEX UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE EASTWARD ACROSS ARIZONA TODAYS AND TONIGHT BEFORE PUSHING THROUGH NEW MEXICO ON MONDAY. AS A RESULT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE REGION TODAY AND TONIGHT. ISOLATED STORMS MAY PRODUCE SMALL HAIL AND WIND GUSTS TO 30 MPH. LOCALLY HEAVY RAINS POSSIBLE WITH RAINFALL AMOUNTS EXCEEDING A HALF INCH OVER A FEW LOCATIONS. .DAYS TWO THROUGH SEVEN... SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE MONDAY AND MONDAY NIGHT WITH ISOLATED STORMS PRODUCING SMALL HAIL AND BRIEF HEAVY RAINS. ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY NIGHT THROUGH SATURDAY AS ANOTHER LOW PRESSURE SYSTEM APPROACHES THE SOUTHERN ROCKIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED TODAY AND TONIGHT. ROGASH
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 5:51 PM MST | Severe Thunderstorm Warning | EPZ | Doña Ana | 39 min |
| Apr 3, 6:26 PM MST | Severe Thunderstorm Warning | EPZ | Doña Ana | 49 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2004Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.